Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 741, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 26, 2003, 1:22 AM CST for Covington County, Jones County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2003, 1:22 AM CST (07:22 UTC)
- Expired
- Oct 26, 2003, 2:20 AM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Jones County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 260722
SVRJAN
MSC031-067-260820-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
122 AM CST SUN OCT 26 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 220 AM CST
* AT 122 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES NORTHWEST OF SANFORD...OR ABOUT 8 MILES
WEST OF PINE BELT AIRPORT...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PINE BELT AIRPORT AT 125 AM CST
BE NEAR MOSELLE AT 135 AM CST
BE NEAR WHITFIELD AT 150 AM CST
BE NEAR ELLISVILLE...HEBRON AT 155 AM CST
BE NEAR SOSO AT 210 AM CST
BE NEAR LAUREL AT 215 AM CST
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3149 8961 3169 8940 3179 8939 3180 8904
3182 8894 3144 8894
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 10:25 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 25, 10:25 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...MESO UPDATE... NATIONAL WEATHER SERVICE JACKSON MS 1025 PM CDT SAT OCT 25 2003 THUNDERSTORM COVERAGE IS DECREASING FROM THE WEST...HOWEVER MORE DEVELOPMENT WAS NOTED OVER SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA. EXPECT THE ACTIVITY TO GET CAUGHT UP IN MOISTURE TRANSPORT AND AFFECT MAINLY THE EASTERN SECTIONS OF THE FORECAST AREA. SO HAVE KEPT UP DECENT HIGH POPS BUT REDUCED THUNDERSTORM COVERAGE FOR THE WEST HALF FOR THE REMAINDER OF THE NIGHT. ALSO WITH REDUCTION IN THUNDERSTORMS...HAVE REMOVED THE HEAVY RAIN WORDING FOR WEST HALF FOR THE REMAINDER OF THE NIGHT. THE REST OF FORECAST APPEARS TO BE ON TRACK AS COLD FRONT IS BEGINNING TO MOVE THROUGH NORTHWEST MISSISSIPPI. .JAN... AR...NONE. LA...NONE. MS...NONE. 17 ******************************************************************* UPPER LEVEL DISTURBANCE CROSSING THE REGION AHEAD OF COLD FRONT...WHICH IS APPROACHING THE NORTHWEST DELTA. WITH PRECIPITABLE WATER AROUND 200 PERCENT OF NORMAL...EXPECT SHOWERS/THUNDERSTORMS TO PERSIST THROUGH THE NIGHT. ESPECIALLY WITH GOOD ASCENT AND MOISTURE TRANSPORT. TOOK OUT GUSTY NEAR STORMS. LOOK FOR MOSTLY LOCALLY HEAVY DOWN POURS WITH THE STORMS FOR THE REMAINDER OF THE NIGHT. THE BEST UPPER DYNAMICS IS STILL NORTH OF THE REGION. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...NONE. LA...NONE. MS...NONE. 17 ******************************************************************** A WET AND RELATIVELY ACTIVE NEXT 24 HOURS IS EXPECTED ACROSS THE LOWER MISSISSIPPI VALLEY AS A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE MOVE THROUGH THE REGION. RADARS ALONG AND WEST OF THE MS RIVER ARE LIGHTING UP THIS AFTERNOON AS WIDESPREAD CONVECTION HAS BLOSSOMED IN THE DESTABILIZING LOWER LEVELS OF THE ATMOSPHERE. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED JUST TO OUR SOUTHWEST AND A FEW WARNINGS HAVE BEEN NECESSARY ACROSS THE SOUTHWEST AR/NORTHWEST MS DELTA IN THE PAST HOUR OR SO. WE ARE STILL ANTICIPATING SEVERE STORMS TO BE QUITE ISOLATED OVERNIGHT IN OUR CWA AS INSTABILITY AND WIND SHEAR PARAMETERS CONTINUE TO BE MARGINAL AT BEST. SHEAR VALUES WILL PROBABLY RELAX EVEN MORE A LITTLE LATER TONIGHT AS THE PRECURSOR DISTURBANCE...NOW TO OUR SOUTHWEST...MOVES THROUGH. HOWEVER...THIS EVENTUALITY SHOULD NOT BRING AN END TO THE RAIN AND STORMS AS LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT WILL REMAIN STRONG THROUGH THE NIGHT ALONG AND AHEAD OF THE ADVANCING COLD FRONT. ONLY THE NORTHWESTERN THIRD OF THE CWA SHOULD BE ON THE COLD SIDE OF THE BOUNDARY BY DAWN SO LOW TEMPERATURES WILL BE HELD FROM THE UPPER 50S TO MID 60S ACROSS A LARGE PORTION OF THE AREA. CATEGORICAL POPS WILL LIKELY BE USED OVER WESTERN CWA WITH LIKELY OR HIGH CHANCE IMPLEMENTED ELSEWHERE. GUSTY WINDS AND HEAVY RAIN WORDING WILL ACCOMPANY CATEGORICAL POPS. I WILL RESERVE FINAL JUDGMENT ON THIS UNTIL TIME OF FORECAST ISSUANCE. TOMORROW...THE COLD FRONT WILL STEADILY PUSH SOUTHEAST THROUGH THE REGION...NOT MAKING IT EAST OF SOUTHEAST MS UNTIL MID TO LATE AFTERNOON. AT THE SAME TIME THE AMPLIFYING UPPER LEVEL TROUGH ACCOMPANYING THE COLD FRONT WILL SWEEP SOUTH AND EAST INTO THE LOWER MISSISSIPPI VALLEY. ATMOSPHERIC LIFT ASSOCIATED WITH THE APPRECIABLE DYNAMICS OF THE SYSTEM WILL STILL FUEL THUNDERSTORMS...ALTHOUGH MOST SHOULD BE OF AN ELEVATED NATURE. ELEVATED INSTABILITY WILL BE HIGHEST IN SOUTHEAST MS AND OUR HWO INCLUDES MENTION OF THE POSSIBILITY OF HAIL WITH SOME CELLS HERE. EXPECT RAIN OTHERWISE...TAPERING OFF FROM THE WEST BY LATE MORNING/MIDDAY IN THE WEST TO SOMETIME IN THE AFTERNOON IN CENTRAL ZONES. EASTERN AREAS OF MS WILL LIKELY HAVE TO DEAL WITH AT LEAST PATCHY LIGHT RAIN THROUGH THE EVENING HOURS TOMORROW. TEMPERATURES WILL BE DRASTICALLY COOLER BEHIND THE FRONT WITH HIGHS EXPECTED TO BE LARGELY IN THE 60S...EVEN UPPER 50S IN THE NORTHWEST. THE NATURE OF THE COLD AIR ADVECTION BEHIND THE FRONT COULD RESULT IN FALLING AFTERNOON TEMPS IN CENTRAL AND EASTERN PORTIONS OF MS. EXTENDED: A STRONG SURFACE HIGH PRESSURE RIDGE WILL BUILD OVER THE LOWER MS VALLEY BEGINNING LATE SUNDAY NIGHT AND THROUGH MONDAY. IT NOW LOOKS GRADIENT WINDS SHOULD REMAIN UP ENOUGH SUNDAY NIGHT TO KEEP LOWS IN 40S...EVEN IN THE DELTA. MONDAY WILL BE SUNNY AND UNSEASONABLY COOL WITH WINDS REMAINING RELATIVELY LIGHT THROUGH MONDAY NIGHT. WITH MODELS SUGGESTING SURFACE DEWPOINTS IN THE MID TO UPPER 20S DURING THIS PERIOD I HAVE DROPPED LOWS TO THE 30S IN ALL AREAS TUESDAY MORNING WITH MID 30S EXPECTED IN EASTERN AREAS ALONG THE ALABAMA BORDER. A FREEZE IS NOT ANTICIPATED AT THIS TIME ALTHOUGH THE VERY DRY NATURE OF THE AIRMASS COULD YIELD SUCH IF RADIATIONAL COOLING CONDITIONS ARE PERFECT. SUBSEQUENT SHIFTS WILL MONITOR THE POTENTIAL FOR THIS. BY LATE TUESDAY/EARLY WEDNESDAY A TRANSIENT DISTURBANCE WILL DRAG ANOTHER LOW LEVEL BOUNDARY INTO THE LOWER MISSISSIPPI VALLEY AND COULD PROVIDE ENOUGH LIFT FOR A FEW LIGHT SHOWERS. BY LATE WEDNESDAY THE UPPER LEVEL TROUGH OVER THE SOUTHEAST WILL BEGIN TO LIFT OUT AND ALLOW FOR FAIR WEATHER AND MODERATING TEMPS INTO FRIDAY. ANOTHER DIGGING TROUGH AND FRONT COMBINATION WILL BE THE NEXT SOURCE OF INCLEMENT WX JUST IN TIME FOR THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... JAN TT 059/060 045/059 037 88310 MEI TT 063/063 046/061 035 69420 .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. 50/BRYANT
Hazardous weather outlook, Oct 25, 10:15 PM CDT, 4 hours 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262047- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT SAT OCT 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT OVER MISSISSIPPI...GENERALLY ALONG AND EAST OF INTERSTATE 55. ISOLATED THUNDERSTORMS WILL REDEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI TOWARD MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED. A WEAK WEATHER DISTURBANCE WILL PIVOT ACROSS THE AREA TONIGHT SUPPORTING THE SCATTERED THUNDERSTORMS OVER EASTERN MISSISSIPPI. A STRONG COLD FRONT WILL MOVE HELP REDEVELOP ISOLATED THUNDERSTORMS AS IT MOVES ACROSS THE AREA SUNDAY MORNING. THE FRONT WILL EXIT SOUTHEAST MISSISSIPPI BY SUNDAY AFTERNOON PUSHING THE REMAINING THUNDERSTORMS EAST OF OUR AREA. ...FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALIZED AREAS OF HEAVY RAINFALL OVER EASTERN MISSISSIPPI TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE SPREADING ACROSS EAST MISSISSIPPI TONIGHT AND PERSIST INTO SUNDAY MORNING. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING WATER AT SOME LOCATIONS. MOTORISTS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NECESSARY THROUGH 6 PM SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:39 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.